MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician was unable to advance a ruby coil through a non-penumbra microcatheter.The procedure was completed using new ruby coils.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coil (podj).During the procedure, the physician felt resistance and was unable to advance a podj through a non-penumbra microcatheter.Therefore, the podj was removed.The procedure was completed using new podjs and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned podj revealed offset coil winds at the proximal end of the embolization coil.If the device is forcefully advanced against resistance, damages such as offset coil winds may occur.During functional testing, the podj was able to advance through a demonstration microcatheter without issue.The non-penumbra microcatheter was not returned for evaluation; therefore, the cause of the experienced resistance was unable to be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8640690
Report Number3005168196-2019-01022
Device Sequence Number19286569
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Catalogue NumberRBYPODJ45
Device Lot NumberF75501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/24/2019
09/03/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/23/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005